How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. John Your Own Question
Dr. John
Dr. John, Texas Veterinarian
Category: Dog Veterinary
Satisfied Customers: 4997
Experience:  Over 14 years of clinical veterinary experience
11664588
Type Your Dog Veterinary Question Here...
Dr. John is online now
A new question is answered every 9 seconds

My dog ha been to the vet and has osteoartritis and

Customer Question

My dog ha been to the vet and has osteoartritis and prescribed rymidal( he has had the necessary blood tests and they are/were normal). It has only been necessary to give him one tablet in the last 4 months. This morning he woke up moaning when I pet him and whined when I tried to lift him off the bed to go outside to the bathroom. He peed but no poop. I felt his stomach and it was very taught so I didn'tgive him any food yet. In the yard he was panting and pacing going in circles.he finally calmed down and is currently laying on his belly on the tile and seems less agitated and very relaxed and calm, I changed his food to purina one venison turkey blend. I am at a loss. I wondering if another trip to the vet is the best option or wait and monitor him closely the next few days and if things don't improve take him to the vet. Money is an issue. His last trip was$400 at animal Samaritan. I,m unsure if I should try another rymidal. The last time he acted like this the tablet seemed to work for a few days but I don,t want to give it to him if something else is going on. One rymidal can 't make him toxic can it?
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Peter replied 1 year ago.

Welcome and thanks for asking your question. My name is***** am a licensed veterinarian. I am happy to answer your question today. First I need to ask you a few questions so that I can be well informed and give you the best advice.

1- How long has it been since you changed his diet?

2- Did he get into anything or eat something out of the ordinary?

3- Any vomiting, diarrhea or coughing?

4- Did he show the same symptoms the first time he got rimadyl?